MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 60MM 28CM SHAFT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 60MM 28CM SHAFT; STAPLE, IMPLANTABLE
Model Number PCE60A
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the surgery, after fired, noted the staples malformed.Changed another two to continue the surgery, the same problem happened again.Changed the new one to complete surgery.There was no patient consequence reported.No additional information can be provided.
 
Additional Manufacturer Narrative
(b)(4).Batch #284a49.Investigation summary : the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one pce60a device was returned with no apparent damage and with three ecr60b reloads(b,c and d) present.The reload(b) was received fully fired, and the reload(c) was received fully fired with damage on reload deck and drivers.The reload(d) was received unfired.In addition, the knife was noted to be nicked, a b-formed staple was found in knife channel.The device was tested for functionality in the straight position with reload(d) and achieved its complete firing sequence without any difficulties.The staple line and cut line were complete and the staples meet the staple release criteria.One possible cause for this type of damage to the knife is when the device is fired over an already existing staple line, hard object or thicker tissue than indicated.Repeatedly firing across existing staple lines can also reduce the ability to cut cleanly.To mitigate the potential for staples getting into the reload and interfering with the knife path during device firing, prior to reloading the device, rinse the anvil and reload jaw in sterile solution and then wipe the anvil and reload jaw to clean any formed but unused staples from the device.Additionally, proper care should be taken when placing the device on the tissue to be stapled, to ensure that no hard obstruction such as a clip is included with the tissue inside the jaws.Please reference the instruction for use for more information.The damage to the reload is consistent with the device being clamped over a hard object.To mitigate the potential for staples getting into the reload and interfering with the knife path during device firing, prior to reloading the device, rinse the anvil and reload jaw in sterile solution and then wipe the anvil and reload jaw to clean any formed but unused staples from the device.Additionally, proper care should be taken when placing the device on the tissue to be stapled, to ensure that no hard obstruction such as a clip is included with the tissue inside the jaws.Please reference the instruction for use for more information.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device lot and batch number, and no non-conformances were identified.

Brand Name
PWRD ECH FLEX 60MM 28CM SHAFT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key15681182
Report Number3005075853-2022-07306
Device Sequence Number20434860
Product Code GDW
UDI-Device Identifier10705036014478
UDI-Public10705036014478
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberPCE60A
Device Catalogue NumberPCE60A
Device Lot NumberV94X93
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/29/2022
Initial Report FDA Received Date10/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECR60B (X3)
Patient SexUnknown